My husband was dx one year ago with CML. He was put on Gleevek and recently has had sub optimal response, not yet reaching MMR. His Onc switched him to Tasigna and after the first three days he has developed intense abdominal pain. It comes and goes. I recall he had the same initial response on Gleevek and it subsided after about two weeks. Has anyone else experienced this when switching? He is quite discouraged at this point as I think he expected side effects, but he really feels like he is starting all over again.
Also, can anyone tell me when it is normal protocol to test for a mutation? His Onc said they would if the Tasigna didn't work. I am curious about this and how it works. Because he has already been on Gleevek and it worked to a certain point, does that mean it could have mutated? Or does the mutation happen initially and the TKI's work to a certain point and then stop?
Thank you all. I am a bit of a lurker but I take a lot of comfort coming to read the boards and getting help from reading all of your experiences. Although I am not the patient, I try to understand as best I can what he is going through.